Alert archive / Wisconsin / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Green Bay, WI

May 12, 20257 counties in Wisconsin

NWS Green Bay, WI issued this red flag warning at May 12, 2025, 3:22 AM CDT for 7 counties in Wisconsin. It took effect at May 12, 2025, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2025, 3:22 AM CDT (08:22 UTC)
In effect from
May 12, 2025, 12:00 PM CDT
Expired
May 12, 2025, 9:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3108 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WWUS83 KGRB 120822
RFWGRB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Green Bay WI
322 AM CDT Mon May 12 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND 
THIS EVENING...

.Southerly winds gusting 15 to 20 mph, low relative humidity, and
above-normal temperatures may lead to critical fire weather 
conditions on Monday.

WIZ005-010>013-018-019-121715-
/O.UPG.KGRB.FW.A.0002.250512T1700Z-250513T0200Z/
/O.NEW.KGRB.FW.W.0002.250512T1700Z-250513T0200Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
322 AM CDT Mon May 12 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH-CENTRAL AND
NORTHEAST WISCONSIN...

The National Weather Service in Green Bay has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon today to 9 PM CDT this evening. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern 
  Marinette County, Lincoln and Langlade.

* TIMING...From noon today to 9 PM CDT this evening.

* WINDS...South 10 to 15 mph with gusts up to 20 mph.

* RELATIVE HUMIDITY...15 to 25 percent.

* TEMPERATURES...In the mid 80s.

* IMPACTS...Fires will start easily and spread quickly in these 
  conditions. So outdoor burning should not be attempted. Visit 
  the Wisconsin DNR website at 
  apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the 
  appropriate county to view current burning restrictions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning is issued when critical fire weather
conditions are either occurring now, or are imminent.  A
combination of strong winds, very low relative humidity, warm
temperatures and exceptionally dry fuels will create dangerous
wildland fire conditions.  Persons are urged to be careful with
any activities that could potentially lead to a wildland fire. 
Campfires, outdoor grills, smoking materials, chain saws, and all-
terrain vehicles all have the potential to throw a spark and
ignite a dangerous and destructive fire.

Please advise the appropriate officials or fire crews in the
field of this red flag warning.

&&

$$

Kurimski
2 follow-up statements
661 
WWUS83 KGRB 121714
RFWGRB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Green Bay WI
1214 PM CDT Mon May 12 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
THIS EVENING...

.Southerly winds gusting 15 to 20 mph, low relative humidity, and
above normal temperatures will lead to critical fire weather 
conditions on Monday.

WIZ005-010>013-018-019-130200-
/O.CON.KGRB.FW.W.0002.000000T0000Z-250513T0200Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
1214 PM CDT Mon May 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN...

* AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern 
  Marinette County, Lincoln and Langlade.

* TIMING...Until 9 PM CDT this evening.

* WINDS...South 10 to 15 mph with gusts up to 20 mph.

* RELATIVE HUMIDITY...15 to 25 percent.

* TEMPERATURES...In the mid 80s.

* IMPACTS...Fires will start easily and spread quickly in these 
  conditions. So outdoor burning should not be attempted. Visit 
  the Wisconsin DNR website at 
  apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the 
  appropriate county to view current burning restrictions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning is issued when critical fire weather
conditions are either occurring now, or are imminent.  A
combination of strong winds, very low relative humidity, warm
temperatures and exceptionally dry fuels will create dangerous
wildland fire conditions.  Persons are urged to be careful with
any activities that could potentially lead to a wildland fire.
Campfires, outdoor grills, smoking materials, chain saws, and all-
terrain vehicles all have the potential to throw a spark and
ignite a dangerous and destructive fire.

Please advise the appropriate officials or fire crews in the
field of this red flag warning.

&&

$$
176 
WWUS83 KGRB 130202
RFWGRB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Green Bay WI
902 PM CDT Mon May 12 2025


WIZ005-010>013-018-019-130315-
/O.EXP.KGRB.FW.W.0002.000000T0000Z-250513T0200Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
902 PM CDT Mon May 12 2025

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN...

The gusty winds have subsided and humidity levels have increased
late this evening. Therefore, will allow the Red Flag Warning to 
expire. Elevated to near critical fire weather conditions are 
possible on Tuesday mainly across north-central Wisconsin due to
low humidity levels in the 30s and temperatures in the low to
middle 80s.

$$

Kruk

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at May 12, 3:20 AM CDT, 2 minutes earlier. Its key messages:

  • Elevated to critical fire weather conditions remain today due to dry fuels, low humidity, and winds gusting to around 15 mph. A Red Flag Warning has been issued from 12 pm to 9 pm over portions of north-central and far northeast Wisconsin.
  • There is a medium chance (20-40%) of scattered showers and thunderstorms Tuesday and Wednesday, especially during the afternoon.
  • Higher chances (50-80%) for rain and thunderstorms on Thursday and Thursday night. Strong or severe storms will be possible with the passage of a cold front.
Area forecast discussion, May 12, 3:20 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
320 AM CDT Mon May 12 2025

Forecast discussion for routine morning forecast issuance

.KEY MESSAGES...

- Elevated to critical fire weather conditions remain today due to
  dry fuels, low humidity, and winds gusting to around 15 mph. A
  Red Flag Warning has been issued from 12 pm to 9 pm over
  portions of north-central and far northeast Wisconsin.

- There is a medium chance (20-40%) of scattered showers and
  thunderstorms Tuesday and Wednesday, especially during the
  afternoon.

- Higher chances (50-80%) for rain and thunderstorms on Thursday
  and Thursday night. Strong or severe storms will be possible
  with the passage of a cold front.

&&

.DISCUSSION...
Issued at 319 AM CDT Mon May 12 2025

Short Term...Today...Tonight...and Tuesday

Elevated to critical fire weather conditions will continue today
as temperatures warm into the 80s away from the lake with
continued dry dew points across the region. Mostly sunny skies are
expected across the region today with continued dry conditions.

Warm conditions will continue on Tuesday as highs once again reach
the upper 70s to lower 80s. However some modest instability will
combine with a weak shortwave tracking across the region, which
could bring scattered showers and isolated thunderstorms Tuesday
afternoon. Southeasterly surface winds will keep the lakeshore and
Fox Valley cooler than further inland, with highs in the middle
70s across the Fox Valley and 60s near the lakeshore. Any
thunderstorms that develop should not be strong or severe as CAPE
profiles will be very narrow.

Long Term...Tuesday Night Through Sunday

Any lingering showers/storms will end around sunset Tuesday
evening, otherwise dry conditions should prevail Tuesday night.
The 500mb ridging across the western Great Lakes early this week
will weaken as 500mb heights fall, as the closed upper low over
the Tennessee Valley opens up and becomes elongated from
northwest to southeast from Wisconsin into the Tennessee Valley
Wednesday. The combination of daytime heating and some instability
will result in scattered showers and thunderstorms developing on
Wednesday, especially during the afternoon. Surface dewpoints will
be several degrees higher compared to Tuesday as southerly winds
bring some low level moisture into the area. Any showers or
storms should end around sunset Wednesday evening.

The main concern during this period will be the potential for
strong or severe thunderstorms on Thursday. The previous Day 5
outlook from the Storm Prediction Center had portions of central
and east-central outlined for the potential for severe weather.
The new Day 4 Outlook from SPC will be issued a little later
this morning. Otherwise, the latest Canadian/ECMWF and the NAM (up
to 84 hours) indicated a slower trend in the arrival of the front
and storms. The latest ECMWF had storms arriving across central
Wisconsin during the mid to late afternoon and would not reach
northeast Wisconsin until the evening hours. 0-6 km shear values
a little stronger tonight (40-50 kts) off the ECMWF/Canadian
model, and were even stronger on the GFS model. Southeast flow
off Lake Michigan will bring a more stable marine layer into
east-central and northeast Wisconsin. Models are indicating
a ribbon of CAPE between 1,000 and 2,000 J/KG ahead of the front.
With the more stable southeast flow off Lake Michigan, the area
of CAPE near 2,000 J/KG will get pinched off across northeast
Wisconsin. Damaging winds will be the main severe weather risk
although large hail can't be ruled out.

After the passage of the cold front, a dry slot will move across
the area later Thursday night, bringing dry conditions to much of
the are. It will be windy/blustery. A chance of showers will
continue across the far north later Thursday night closer to the
upper low. The chance of showers continues across the entire
area on Friday as the upper low moves across the western Great
Lakes. Above normal temperatures will continue through Thursday,
returning closer to normal on Friday and then become below normal
next weekend. Looking at some of the temperatures spreads across
the north, it will be cool with highs in the 50s, with the lowest
guidance values only in the lower 50s at Land O"Lakes. Breezy
or windy conditions are expected Friday into Saturday. Gusty
southwest winds are expected on Friday and then from the
west/northwest on Saturday.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1008 PM CDT Sun May 11 2025

VFR flying conditions are expected through the TAF period with
mainly clear skies. South winds will subside around sunset.
Similar afternoon gusts are forecast on Monday.

&&

.FIRE WEATHER...
Issued at 319 AM CDT Mon May 12 2025

Temperatures will be warmer today, as highs are expected to soar
into the 80s. Continued dry dew points will mean relative humidity
values will once again plummet to 15 to 25 percent across northern
Wisconsin and 20 to 30 percent across the rest of the area west
of the Fox Valley. Fuels will continue to be dry, with southerly
winds of 10 to 20 mph. Therefore, will upgrade the current Fire
Weather Watch to a Red Flag Warning given the warm temperatures,
low RH values, and dry fuels. The rest of the area west of the Fox
Valley will get an SPS like yesterday.

Warm temperatures will continue across the region on Tuesday;
however, dew points will rise even further as moisture advects
into the region. Relative humidity values are expected to recover
into the 30s Tuesday afternoon across north-central Wisconsin as
winds remain light.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 9 PM CDT this evening for
WIZ005-010>013-018-019.
&&

DISCUSSION.....Kurimski/Eckberg
AVIATION.......Kotenberg
FIRE WEATHER...Kurimski
Hazardous weather outlook, May 11, 3:36 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
336 PM CDT Sun May 11 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
336 PM CDT Sun May 11 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Critical fire weather conditions are expected through this evening
across northern Wisconsin. A Red Flag Warning is in effect for
portions of north-central and far northeast Wisconsin until 10:00
PM. Near critical fire weather conditions are expected over the
remainder of the area this afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Warm temperatures, low humidity, and breezy winds may lead to
near critical fire weather conditions on Monday.

A few thunderstorms are possible Tuesday and Wednesday afternoons,
the risk for strong storms is low.

Thunderstorms are possible on Thursday afternoon and overnight.
Strong storms will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any fire activity to the nearest
law enforcement agency.

LMZ521-522-541>543-122045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
336 PM CDT Sun May 11 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thunderstorms are possible Thursday afternoon and overnight, some
potentially strong.

KLJ

Nearby

Red Flag Warnings in Wisconsin, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.